MAUDE Adverse Event Report: ARTHREX, INC. AVL 4.5MM INFERIOR DRILL, MODULAR; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. AVL 4.5MM INFERIOR DRILL, MODULAR; POWERED SURG ORTHOPEDIC INSTR
Model Number AVL 4.5MM INFERIOR DRILL, MODULAR
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 22-dec-2025, it was reported by a sales representative via (b)(4) that an ar-9239ag 4.5 mm inferior drill was deemed too dull.This was discovered during an arthroplasty procedure with no patient harm.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6: the complaint allegation is confirmed.One unpackaged ar-9239ag was received for investigation.Functional testing was not performed due to the damage to the device.Visual inspection noted that all the laser markings are worn off the device.Also, the device shows signs of wear and tear throughout.The most likely cause is attributed to wear and tear due to repeated use of the device.

Brand Name
AVL 4.5MM INFERIOR DRILL, MODULAR
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24035656
Report Number1220246-2026-00122
Device Sequence Number21100995
Product Code HWE
UDI-Device Identifier00888867350489
UDI-Public00888867350489
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVL 4.5MM INFERIOR DRILL, MODULAR
Device Catalogue NumberAR-9239AG
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown